Digestive side effects of citalopram.

Posted , 17 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

Has anyone else experienced bloating and indigestion on Citalopram, even after long term use?

2 likes, 35 replies

35 Replies

Next
  • Posted

    I have experienced gastric disturbances, mostly mild stuff but I'm only taking a low dose (2.5mg for 3 weeks, just moved to 5mg). Not really bloating or indigestion, just changes. Without wanting to gross anyone out, I'm speaking in terms of looser stools WITH constipation at other times oddly. Some odd stomach churning stuff too and mild abdominal pain occasionally if I eat too late (I take the med evenings).
    • Posted

      I know it's been a year but are you still on the celexa. Looking for some support as I started on 2.5 as well and am now up to 5mg

  • Posted

    Hi, I have been on citalopram for a couple of weeks now I'm taking one 20mg a day, I've been having (apologise) changes in my stools from soft/flat to if you like normal, I've also noticed my stomach does feel a little bloated & a acid feeling at the top of my stomach
    • Posted

      Hi bill how have you got on with your symptoms
  • Posted

    I have been taking 40m of citalopram for about a year have tried to get off but side effects are horrific! I'm now experiencing digestive issues; bloating, gas and nausea. My stools are different. I thought I had the flu but

    I'm Started getting other emotional withdrawals I had the last time I tried to get off; anger, crying and negative

    thoughts. I see my doctor tomorrow to see if he can start the tapering off process. I'm so tired of this

    medication!

  • Posted

    I've been taking Lanzoprazole for refux and stomach acid and have been wondering, just recently, if the cause might have been due to Citalopram. Almost off Cit., after a long time so will post if reflux disappears.
  • Posted

    Yes, it will be interesting to know if Cit. Caused the reflux problem. I had to start taking it again to get rid of

    these symptoms. Visit with my doc yesterday to get instructions on how to weaned off I start the process today. It will take about 30 days with the method he's given me. Then I see him to see how it's going. I hope it does not take moe than 30 days...

    I wish you success with the reflux problem and getting off Cit.

    Terry...

    • Posted

      Terry,

      Not sure if you are still following this post as I see it was a year ago. 

      Sounds like I am in the same place now that you were then with the Cit. 

      Bloating, gas, I have GERD which is horrible and cough from the gerd and waking nights. I was thinking of weaning off Cit and wondering how you did with that>? Did your digestive issues clear up after you quit Cit?   Thanks, Robin

    • Posted

      Hi Robin. I was put on citalopram earlier this year. 20mg. After around 6 weeks I started to experience acid and bloating and feeling nauseous I told the doctor I wasn't going to take any more as the very thought of taking citalopram made me queasy.

      Since then my acid reflux hasn't improved. I'm due an endoscopy on Monday to see what's going on but I am wondering if citalopram has caused my gastric problems.

      I haven't used citalopram since end of May 2016.

    • Posted

      Did you read my story on the bottom? Took me two yeara to get over that and still have to be careful and not eat suddenly. But at least I can fill my stomach now. Good luck with the endoscopy.
    • Posted

      Hi, I am the same.  I was on it for about 4 months but the severe bloating I experienced was so extreme along with nasea,  I got off of them and my stomach is still very bloated when eating certain foods . But I already knew I had stomach problems especially with wheat. Mine just seems worse now. I also don't have a gall baldder.  It got removed 15 years ago. Celexa made me feel wonderful but with my stomach problems made worse along with my sex drive disappearing, I said no thanks. 

  • Posted

    We are prescribed medication and we take it not knowing what will happen. Obviously, when the doc., prescribed, first of all Omeprazole and then Lanzoprazole that she didn't know of any connection.
  • Posted

    Hi there,

    I am experiencing very unpleasant acid reflux and indigestion and currently taking omeprazole for this as have had horrible burning in chest keeping me awake at night and pains all day. Never really connected it to cit before, but have been on 20mg for 9 years now and had acid reflux on and off for the last 3 years. I put it down to drinking quite a lot of wine in France (which it may well be), but have a sneaking suspicion it may be down to citalopram. Am very slowly coming off at the moment (over 10 months as have been very unsuccessful before) and am now down to 12.5mg, so far, so good. Will be interesting to see if the acid goes away once I have stopped completely.

  • Posted

    Hi again Bday.

    I had a drink twice a week of vodka so I thought that was part of the cause but have cut that down to once a week. Strange that my cousin is on Cit. and has bad indigestion. HMMM? I wonder..... Time will tell. Ever felt like a guinea pig???????

  • Posted

    Can I ask what are you taking citalopram for? I was first proscribed that for my anxiety and that is when my acid/heartburn began but although I'm not taking citalopram now I still have the acid my Gp's have said it is all part of anxiety, I will say though the acid isn't really however can feel it in my stomach

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

источник

читать дальше biceps-ua.com

www.kokun.net/offers/levitra-kaufen
newnav-down - qqmovies.info newnav-up - qqmovies.info